Alert archive / Kentucky / Special Weather Statements in 2017
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Apr 19, 2017, 4:44 PM EDT for Lawrence County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2017, 4:44 PM EDT (20:44 UTC)
- Expired
- Apr 19, 2017, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
County Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WWUS81 KRLX 192044
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
444 PM EDT WED APR 19 2017
KYZ105-WVZ005-192115-
Lawrence-Wayne-
444 PM EDT WED APR 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE AND
SOUTHWESTERN WAYNE COUNTIES...
At 443 PM EDT, a strong thunderstorm was located over Charley, or 9
miles southwest of Louisa, moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm. Torrential rainfall is also occurring with this storm, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways. Turn around, don't drown.
Locations impacted include...
Blaine, Dunlow, Ulysses, Charley, Gallup, Clifford and Glenhayes.
LAT...LON 3805 8284 3810 8242 3791 8245 3791 8247
3790 8247 3792 8248 3793 8250 3794 8249
3796 8253 3795 8258 3793 8258 3792 8260
3789 8260 3788 8262 3791 8272 3798 8287
TIME...MOT...LOC 2043Z 275DEG 11KT 3799 8268
$$
MECWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Apr 19, 3:18 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 19, 3:18 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Charleston WV 318 PM EDT Wed Apr 19 2017 .SYNOPSIS... Weather remains unsettled with a warm front remaining in our vicinity, and then a cold front crossing Thursday night. Front lifts back north late Friday night/Saturday. && .NEAR TERM /THROUGH THURSDAY/... As of 145 PM Wednesday... Most of the shower activity has kept to the southern coalfields this afternoon with little to no lightning activity noted. Instability has been marginal at best, and clouds have helped suppress heating, keeping any surfaced based development at bay. Thus, rainfall amounts have been light, even with the higher dbz returns on cells. Clouds will keep overnight mins up Thursday morning. Will see some increase in instability on Thursday ahead of approaching cold front. This will lead to an increase in shower and thunderstorm activity. However, coverage will still likely remain in the chance category. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 255 PM Wednesday... Focus will be on the pronged rainfall potential over the middle Ohio Valley heading into the weekend, with a cold front passage stalling south of the area, returning north as a warm front and stalling once again over the CWA with the surface low moving west to east. Extensive frontogenesis will keep the uplift going in the baroclinic zone, with PWAT values pushing the 1.10 inch range. SPC has the area marked for only general thunderstorms, but with WPC taking the 1-5 day rainfall totals into the 3-4 inch range over the southern CWA, water will be the main concern. Will have to see how areas recently hit hard this past weekend recover, and what areas receive priming amounts from the frontal passage before it retreats back north. Vertical profiles do indicate that it could be tough to realize all of the precipitable water heading into Saturday, but the flow aloft parallel to the surface boundary will keep the rounds of showers and storms moving through. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 255 PM Wednesday... Surface low finally exits Saturday night, pulling the rain out Sunday, bringing a drier period back into play. Shortwave trough aloft lifts northeastward into the Great Lakes Tuesday night, so the rain from that system should stay north. Broad upper level trough sets up over the intermountain west, with a new baroclinic zone developing northwest of our CWA. Should stay dry until a surface low departs from the southern plains, while we get back into a warming trend. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 145 PM Wednesday... Moist atmosphere column will remain in place as forecast area remains under the warm sector. Column dries this evening, then next feature, in the form of a cold front approaches at the end of the TAF period. Most sites will remain under general MVFR with scattered showers through this evening. There will be a recovery in CIG and VSBY values this evening. Mountain sites, like KEKN and KBKW will see lowered cigs in stratus after 06z, lingering into Thursday morning. Surface pressure gradients have weakened with generally light winds expected. By late in the TAF period and past 18Z expect an uptick in convective activity ahead of next front due to pass Thursday night. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Isold IFR may occur with heavier rain showers or possibly thunderstorms this afternoon and again on Thursday. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M H H H H H H H H H H M HTS CONSISTENCY M H H H H H H H H H H M BKW CONSISTENCY H M M M M M M M M M H M EKN CONSISTENCY M H L H H H H H H H H M PKB CONSISTENCY H L L L H H H H H H H M CKB CONSISTENCY M H M H H H H H H H H M AFTER 18Z THURSDAY... IFR possible in showers and thunderstorms Thursday night, as a cold front approaches, and then in stratus behind the front overnight Thursday night into Friday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...KMC/26 NEAR TERM...KMC SHORT TERM...26 LONG TERM...26 AVIATION...KMC
Hazardous weather outlook, Apr 19, 4:15 AM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 415 AM EDT Wed Apr 19 2017 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-200815- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 415 AM EDT Wed Apr 19 2017 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 19, 4:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
444 PM EDT WED APR 19 2017
KYZ105-WVZ005-192115-
Lawrence-Wayne-
444 PM EDT WED APR 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE AND
SOUTHWESTERN WAYNE COUNTIES...
At 443 PM EDT, a strong thunderstorm was located over Charley, or 9
miles southwest of Louisa, moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm. Torrential rainfall is also occurring with this storm, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways. Turn around, don't drown.
Locations impacted include...
Blaine, Dunlow, Ulysses, Charley, Gallup, Clifford and Glenhayes.
LAT...LON 3805 8284 3810 8242 3791 8245 3791 8247
3790 8247 3792 8248 3793 8250 3794 8249
3796 8253 3795 8258 3793 8258 3792 8260
3789 8260 3788 8262 3791 8272 3798 8287
TIME...MOT...LOC 2043Z 275DEG 11KT 3799 8268
MECNearby
Special Weather Statements in Kentucky, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.